Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 11, 2014, 10:24 AM CDT for Coahoma County, Quitman County, Tallahatchie County, Mississippi; Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 10:24 AM CDT (15:24 UTC)
- Expired
- Aug 11, 2014, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS, Tallahatchie County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS54 KMEG 111524
FFWMEG
ARC107-MSC027-119-135-111830-
/O.NEW.KMEG.FF.W.0116.140811T1524Z-140811T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 AM CDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 130 PM CDT
* AT 1025 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE
AND ELAINE.
THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE...MOON LAKE AND
OLD TOWN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3432 9093 3430 9038 3381 9009 3380 9013
3373 9013 3373 9024 3369 9028 3369 9030
3374 9032 3377 9026 3377 9019 3380 9019
3380 9045 3398 9046 3398 9065 3411 9067
3412 9097
$$2 follow-up statements
834
WGUS74 KMEG 111533
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT MON AUG 11 2014
ARC107-111543-
/O.CAN.KMEG.FF.W.0116.000000T0000Z-140811T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-
1033 AM CDT MON AUG 11 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
PHILLIPS COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3416 9092 3413 9085 3416 9081 3424 9094
3420 9085 3427 9083 3431 9074 3430 9038
3381 9009 3380 9013 3373 9013 3369 9030
3374 9032 3378 9018 3380 9045 3398 9046
3399 9065 3411 9067 3412 9096
$$
MSC027-119-135-111830-
/O.CON.KMEG.FF.W.0116.000000T0000Z-140811T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
1033 AM CDT MON AUG 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
COAHOMA...SOUTHWESTERN QUITMAN AND WESTERN TALLAHATCHIE COUNTIES...
AT 1033 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3416 9092 3413 9085 3416 9081 3424 9094
3420 9085 3427 9083 3431 9074 3430 9038
3381 9009 3380 9013 3373 9013 3369 9030
3374 9032 3378 9018 3380 9045 3398 9046
3399 9065 3411 9067 3412 9096
$$333
WGUS74 KMEG 111729
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CDT MON AUG 11 2014
MSC027-119-135-111740-
/O.CAN.KMEG.FF.W.0116.000000T0000Z-140811T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
1229 PM CDT MON AUG 11 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN COAHOMA...
SOUTHWESTERN QUITMAN AND WESTERN TALLAHATCHIE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3416 9092 3413 9085 3416 9081 3424 9094
3420 9085 3427 9083 3431 9074 3430 9038
3381 9009 3380 9013 3373 9013 3369 9030
3374 9032 3378 9018 3380 9045 3398 9046
3399 9065 3411 9067 3412 9096
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:46 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 6:46 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 646 AM CDT MON AUG 11 2014 .UPDATE... UPDATED TO INCLUDE 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 419 AM CDT MON AUG 11 2014/ DISCUSSION... EARLY THIS MORNING...AN AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING SLOWLY EASTWARD ALONG THE EXTREME NORTHERN PORTION OF NORTHWEST TN. A FEW OTHER THUNDERSTORMS WERE OVER NORTHEAST AR. SKIES WERE MOSTLY CLEAR ACROSS NORTH MS...AND PARTLY TO MOSTLY CLOUDY SKIES ELSEWHERE. TEMPERATURES WERE IN THE LOWER AND MIDDLE 70S. AN UPPER LEVEL SHORT WAVE WILL PUSH THROUGH THE MIDSOUTH TODAY AND TONIGHT ALONG WITH AN ASSOCIATED COLD FRONT. THE ATMOSPHERE REMAINS VERY MOIST AHEAD OF THIS SYSTEM AND WILL BECOME MORE UNSTABLE WITH DAYTIME HEATING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE HIGHEST POPS FROM PORTIONS OF WEST TN INTO NORTH MS AND EAST CENTRAL AR. TRIMMED THE POPS BACK A LITTLE ELSEWHERE. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING MAY OCCUR. TEMPERATURES WILL BE VERY WARM TO HOT. CHANCES FOR RAIN WILL END FROM THE NORTHWEST TONIGHT AS THE UPPER LEVEL SHORT WAVE AND COLD FRONT MOVE TO THE SOUTHEAST. A STRONG UPPER LEVEL TROUGH WILL STRETCH FROM THE GREAT LAKES TO THE SOUTHERN APPALACHIANS TUESDAY WITH UPPER LEVEL RIDGING OVER THE ROCKIES. THIS WILL PLACE THE MIDSOUTH IN INCREASING NORTHWEST FLOW ALOFT. CANADIAN HIGH PRESSURE WITH DRY AND UNSEASONABLY MILD AIR WILL PUSH INTO THE MIDSOUTH FROM THE NORTH SETTING THE STAGE FOR SEVERAL DAYS OF TERRIFIC SUMMERTIME WEATHER. THERE IS SOME UNCERTAINTY IN THE FORECAST TUESDAY FOR THE SOUTHEAST CORNER OF WEST TN INTO NORTHEAST MS. MODELS INDICATE THERE MAY BE ENOUGH LINGERING INSTABILITY AND MOISTURE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL DISTURBANCE ROTATES THROUGH THIS REGION. FOR NOW...ONLY REINTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS GENERALLY JUST SOUTH AND EAST OF TUPELO. THIS SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAY NEED TO BE EXPANDED ACROSS MORE OF THE AFOREMENTIONED AREA IN LATER FORECASTS. OTHERWISE...RAIN FREE WEATHER IS FORECAST THROUGH FRIDAY WITH TERRIFIC TEMPERATURES. ONCE AGAIN THIS SUMMER...TEMPERATURES WILL BE WELL BELOW NORMAL...HIGHS WILL BE IN THE 80S AND LOWS WILL BE IN THE 50S AND 60S. SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY SPREAD ACROSS THE MIDSOUTH FROM THE WEST AND NORTHWEST OVER THE WEEKEND. MOIST AND UNSTABLE AIR WILL SPREAD INTO THE MIDSOUTH. IN ADDITION...UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL AFFECT THE AREA. LATEST MODELS ARE SLOWER IN PUSHING THE DRY AND STABLE AIR OUT OF THE REGION...THUS SLOWED THE EASTWARD PROGRESSION OF THE INCREASING POPS SOME. JCL && .AVIATION... 12Z TAF CYCLE CURRENTLY A FRONTAL BOUNDARY STRETCHES FROM WESTERN KENTUCKY TO THE SW THROUGH CENTRAL ARKANSAS. THIS FRONT WILL MOVE THROUGH THE REGION TODAY...AND COULD PRODUCE SHOWERS AND THUNDERSTORMS AT ALL SITES. THUS HAVE INCLUDED A VCTS AT ALL FOR LATE THIS MORNING AND THIS AFTERNOON. KEPT CIGS AND VSBYS IN VFR CATEGORY FOR NOW AS GUIDANCE SUGGESTS...ALTHOUGH BRIEF PERIODS OF MVFR COULD OCCUR THIS AFTERNOON WITH CONVECTION. WINDS WILL BE PRIMARILY FROM A WESTERLY DIRECTION THROUGHOUT THE DAY...BUT WILL SHIFT TO BE FROM A MORE NORTHERLY DIRECTION THIS EVENING AND TONIGHT BEHIND THE FRONTAL PASSAGE. TEMPO FOR MVFR CONDITIONS AT KMKL AND KTUP LATE IN THE PERIOD AS LIGHT WINDS AND MOIST LOW LEVELS COULD LEAD TO SOME RADIATION FOG IN THE EARLY MORNING HOURS. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 11, 3:49 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT MON AUG 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 349 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 AM CDT | Flash Flood Warning | MEG | Coahoma, Tallahatchie | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.